Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Diagnosed with hyper thyroid, after cancer surgery, gained weight, neck swollen. How to get relief from it?

I was diagnosed with hyper thyroid, after cancer surgery. Since then, I had the radioactive pill treatment. And now I wish I hadn't. I have gained so much weight! And my neck has swollen about 3 inches. I feel like I cannot breathe most times, and being strangled. The doctor I was seeing has changed my medication several times. Always seems to be lower, and I gain more weight. I have an appointment with someone new, but not until May 26th. I am ready to double my own medication, to see if that will give me the relief I am looking for. I am miserable.
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response

It seems from your query that you had some cancer surgery, probably around the throat?. Then you were diagnosed to have hyperthyroidism. You have been treated with one of the modalities of treatment which is radioactive ablation of the gland. The most common side effect of this therapy inturn is development of hypothyroidism, where in you gain weight.

In the management of hypothyroidism, the most essential part of treatment is to take adequate doses so as to keep TSH in the range of 1-3. In your case, if the treatment with radioactive is recent levels of free thyroid hormone ieT4 will give a better clue to judge control.

You need to understand that without confirming the levels of the above mentioned tests it would not be appropriate to adjust your doses.

You would have to get your tests done and see the doctor soon. Do not feel disheartened, just try to get your tests and review with a doctor. Things should be fine.

Wish you speedy recovery
Answered: Mon, 15 Apr 2013
I find this answer helpful
Internal Medicine Specialist Dr. Omer's  Response
You are gaining weight very fastly and this means the following in your case
1.Post radioablation of your thyroid has caused severe hypothyroidism that will be permanent with you for life
2.Cushing disease with severe fat arouund the body specially at neck and abdomen than thighs
3.Siadh (syndrome of inappropriate anti diuretic secretion) caused by hypothyroidism and your old cancer.
so only thyroxine will not help you , you should be investigated for above disease , if it comes positive they are easily treated
take care
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor